Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 2, NWS Pittsburgh, PA

April 20, 2005Lawrence County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 20, 2005, 5:15 PM EDT for Lawrence County, Pennsylvania. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2005, 5:15 PM EDT (21:15 UTC)
Expired
Apr 20, 2005, 5:45 PM EDT
In force
30 min
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

County Lawrence County, PA

The radar

The Pittsburgh radar (KPBZ), 59 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 5:40 PM EDTTSTM WND DMG6 Ne New Castle, PATREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 3:35 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2005-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2005-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1809 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
-62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KPBZ 202117
SVRPBZ
PAC073-202145-
/O.NEW.KPBZ.SV.W.0002.050420T2115Z-050420T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
515 PM EDT WED APR 20 2005

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN PENNSYLVANIA

* UNTIL 545 PM EDT

* AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED 11
  MILES NORTHWEST OF NEW CASTLE...AND MOVING SOUTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEW CASTLE...HARLANSBURG...EASTBROOK

<<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58
MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 4113 8051 4097 8052 4091 8018 4111 8020

$$
1 follow-up statement
000 
WWUS51 KPBZ 202130
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
530 PM EDT WED APR 20 2005

PAC073-202145-
/O.CON.KPBZ.SV.W.0002.000000T0000Z-050420T2145Z/
LAWRENCE PA-
530 PM EDT WED APR 20 2005


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM EDT FOR
LAWRENCE COUNTY...


AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 58 MPH.  THIS STORM WAS LOCATED NEAR SUNSET VALLEY...AND
MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PAINTER HILL...
  NESHANNOCK FALLS...
  EASTBROOK...
  VOLANT...
  MCCASLIN...
  GIBSONDALE...
  HARLANSBURG...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 4111 8031 4099 8033 4096 8020 4108 8015
      4112 8020

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 4:08 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Apr 20, 4:08 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
408 PM EDT WED APR 20 2005

.SHORT TERM (REST OF TONIGHT)...

LATE ZONE ISSUANCE TO INCLUDE WATCH FOR NRN AND WRN CWA.

&&

.PREVIOUS DISCUSSION...
(ISSUED 247 PM EDT WED APR 20 2005)

SHORT TERM (TONIGHT THROUGH FRIDAY)...

SCT SHRA/TSRA GENERATED ALNG PREFRONTAL TROF WL CONT TO MOVE EWD
ACRS THE NRN ZONES OF THE CWA THIS AFTN.  MAIN SFC LOW OVR THE BUF
AREA AS OF 18Z WITH CDFNT PLUNGING ACRS MI AND LAKE ERIE.  SVR TSTM
WATCH IN EFFECT FOR IL AND PARTS OF WRN OH...UP TO WRN BRDR OF THE
CWA...WITH LLVL MSTR RTNG IMMEDIATELY IN ADVN OF CDFNT.

FOR THE PIT AREA OF RESPONSIBILITY.  SCT TSRA WL BECOME MORE
WIDESPREAD AS FORCING/FRONT APPRCHES THIS EVE. SHEAR PARAMETERS INTO
THE MID LVLS RMN FAVORABLE FOR SVR...BUT INSTABILITY IS CURRENTLY
LACKING...ESPECIALLY IN WAKE OF SHRA AND CLD COVER WHICH MOVG ACRS
THE CWA THIS AFTN.  HOWEVER...EVE SHIFT WL HAVE TO MONITOR THE NRN
AND WRN ZONES EARLY THIS EVE...WHERE LLVL MSTR MAY END CAUSING ENUF
INSTABILITY TO SPPRT SVR.

OTHERWISE...CDFNT WL COMPLETE A SWEEP OF THE IMMEDIATE AREA TNGT
WITH DRY AIR ADVECTING OVR THE CWA ON THURS.  NXT LOW WL X THE
MIDWEST ON FRI UNDR MDL-AGRD-UPON AMPLIFYING PATN...WITH INCRSG RA
CHCS LOOSELY TIMED FOR ADVNG WARM FRONT.

LONG TERM (SATURDAY THROUGH WEDNESDAY)...

GFS CONTINUES TO CLOSE OFF UPPER LOW AND MOVE IT EVER SO SLOWLY
ACROSS OUR REGION OVER THE WEEKEND AND INTO NEW ENGLAND BY TUESDAY.
ASSOCIATED SURFACE LOW TRACKS INTO NY BY LATE SATURDAY WITH COLDER
AIR PUSHING IN DURING SATURDAY/SATURDAY NIGHT. OVERNIGHT
TEMPERATURES SATURDAY AND SUNDAY NIGHT WILL BE COLD ENOUGH TO ALLOW
ANY PRECIPITATION TO MIX WITH OR EVEN CHANGE OVER TO SNOW. WENT WITH
LIKELY POPS SATURDAY/SATURDAY NIGHT...THEN CHANCE SUNDAY THROUGH
TUESDAY.

JUST AS FIRST SYSTEM PULLS INTO NEW ENGLAND...NEXT ONE WILL APROACH
FROM THE SOUTHERN PLAINS. SO WILL KEEP CHANCE POPS FOR SHOWERS
TUESDAY NIGHT AND WEDNESDAY.

AVIATION...

CONDITIONS WILL BRIEFLY LOWER TO MVFR IN LINE OF SHOWERS AND
THUNDERSTORMS NOW MOVING EAST THROUGH WESTERN PA AND EAST CENTRAL
OH. OUTSIDE OF SHOWERS AND THUNDERSTORMS...VFR CONDITIONS SHOULD
PREVAIL DURING THIS AFTERNOON...WITH SOUTHWEST SURFACE WINDS GUSTING
TO AROUND 25 KT AT TIMES.

COLD FRONT OVER LOWER MI AND NORTHERN INDIANA WILL PUSH ACROSS
WESTERN PA THIS EVENING AND INTO NORTHERN WV BY AROUND 06Z THURSDAY.
CONDITIONS EXPECTED TO LOWER TO MVFR IN SHOWERS AND THUNDERSTORMS
ALONG FRONT AND THEN CEILINGS SHOULD REMAIN MVFR OVERNIGHT AS LOW
LEVELS MOISTEN BEHIND FRONT. CONDITIONS SHOULD BECOME VFR AS LOW
LEVELS DRY OUT AND CLOUDS SCATTER OUT BY THURSDAY MID MORNING.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...SEVERE THUNDERSTORM WATCH OHZ039>041-048>050.
PA...SEVERE THUNDERSTORM WATCH PAZ007>009-013>016-020-022.
WV...SEVERE THUNDERSTORM WATCH WVZ01.

&&

15
Hazardous weather outlook, Apr 20, 5:02 AM EDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
502 AM EDT WED APR 20 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-210901-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
502 AM EDT WED APR 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Apr 20, 12:44 PM EDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1244 PM EDT WED APR 20 2005

OHZ039>041-049-050-058-059-PAZ008-013>016-020>022-029-WVZ001>004-
201745-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER
PA-CARROLL OH-CLARION PA-COLUMBIANA OH-GUERNSEY OH-HANCOCK
WV-HARRISON OH-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARSHALL WV-OHIO
WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
1244 PM EDT WED APR 20 2005

...THUNDERSTORMS MOVING THROUGH THE AREA...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
COLUMBIANA...CARROLL...TUSCARAWAS...JEFFERSON...HARRISON...
GUERNSEY...BELMONT...VENANGO...CLARION...BUTLER...ARMSTRONG...
LAWRENCE...BEAVER...ALLEGHENY...WASHINGTON...HANCOCK...BROOKE...OHIO
AND MARSHALL BY 2 PM...

AT 1236 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTHEAST OF VAN TO GILMORE...MOVING SOUTHEAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
ALIQUIPPA...ALLISON PARK...BEAVER...BUTLER...CLARION...FRANKLIN
PARK...HOOKER...MOON...MORAINE STATE PARK...RACCOON CREEK STATE
PARK...CADIZ...TILTONSVILLE...TOMLINSON RUN STATE
PARK...TRIADELPHIA...WASHINGTON AND WHEELING.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Apr 20, 1:38 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
138 PM EDT WED APR 20 2005

OHZ039>041-048>050-059-PAZ007>009-013>016-020>023-029-030-WVZ001>003-
201845-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER
PA-CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FOREST PA-HANCOCK
WV-HARRISON OH-INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE
PA-MERCER PA-OHIO WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON
PA-WESTMORELAND PA-
138 PM EDT WED APR 20 2005

...THUNDERSTORMS MOVING INTO THE AREA FROM THE WEST...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
COLUMBIANA...CARROLL...TUSCARAWAS...JEFFERSON...COSHOCTON...
HARRISON...BELMONT...VENANGO...FOREST...MERCER...CLARION...BUTLER...
ARMSTRONG...LAWRENCE...INDIANA...BEAVER...WESTMORELAND...ALLEGHENY...
WASHINGTON...HANCOCK...BROOKE AND OHIO BY 230 PM...

AT 129 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF LAMONAVILLE TO 6 MILES SOUTHWEST OF CADIZ
...MOVING EAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
ALLISON PARK...AVELLA...BALDWIN...BURGETTSTOWN...BUTLER...
CANONSBURG...CARNEGIE...PITTSBURGH...MARIENVILLE...WASHINGTON...
WEIRTON...AND WEST LIBERTY.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Apr 20, 2:01 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
201 PM EDT WED APR 20 2005

OHZ040-050-WVZ001-201900-
CARROLL OH-HANCOCK WV-JEFFERSON OH-
201 PM EDT WED APR 20 2005

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
CARROLL...JEFFERSON AND HANCOCK...

AT 153 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 5 MILES WEST OF BERGHOLZ...OR ABOUT 3
MILES NORTHEAST OF KILGORE....MOVING EAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BERGHOLZ...HAMMONDSVILLE...RICHMOND...TORONTO...NEW CUMBERLAND...
  NEW MANCHESTER...SUN VALLEY...TOMLINSON RUN STATE PARK AND WEIRTON

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Apr 20, 3:44 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
344 PM EDT WED APR 20 2005

OHZ039>041-048>050-PAZ007>009-013>016-020-022-WVZ001-210002-
ARMSTRONG PA-BEAVER PA-BUTLER PA-CARROLL OH-CLARION PA-COLUMBIANA OH-
COSHOCTON OH-FOREST PA-HANCOCK WV-HARRISON OH-JEFFERSON PA-
JEFFERSON OH-LAWRENCE PA-MERCER PA-TUSCARAWAS OH-VENANGO PA-
344 PM EDT WED APR 20 2005

SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM EDT WEDNESDAY
EVENING
FOR THE FOLLOWING COUNTIES...

IN PENNSYLVANIA...

ARMSTRONG        BEAVER           BUTLER           CLARION
FOREST           JEFFERSON        LAWRENCE         MERCER
VENANGO.

IN WEST VIRGINIA...

HANCOCK.

IN OHIO...

CARROLL          COLUMBIANA       COSHOCTON        HARRISON
JEFFERSON        TUSCARAWAS.

SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE
THUNDERSTORMS. BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS
AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

WHEN THUNDERSTORMS OCCUR, MOVE INSIDE A STRONG BUILDING. DO NOT STAND
BY WINDOWS. DONT USE TELEPHONES, OR ELECTRICAL APPLIANCES UNLESS, IN
AN EMERGENCY UNTIL THE STORM HAS PASSED. IF YOU ARE CAUGHT OUTSIDE,
SEEK SHELTER IN A STRONG BUILDING. DAMAGING WIND, LARGE HAIL, HEAVY
RAIN, AND FREQUENT LIGHTNING ARE ALL POSSIBLE IN SEVERE
THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM
HAS PASSED.
Special weather statement, Apr 20, 4:11 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
411 PM EDT WED APR 20 2005

OHZ040-041-PAZ007-013-202115-
CARROLL OH-COLUMBIANA OH-LAWRENCE PA-MERCER PA-
411 PM EDT WED APR 20 2005

...THUNDERSTORM UPDATE...

THUNDERSTORMS WILL MOVE THROUGH THE FOLLOWING COUNTIES
...COLUMBIANA AND CARROLL IN OHIO...AND MERCER AND LAWRENCE IN
PENNSYLVANIA...BETWEEN 5 PM AND 6 PM. THESE STORMS CAN HAVE WIND
GUSTS OVER 40 MPH AND HAIL.

AT 410 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED A LINE OF THUNDERSTORMS OVER NORTHEASTERN OHIO...JUST SOUTH
OF THE CLEVELAND AREA...MOVING SOUTHEASTWARD AT 40 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
FARRELL...HERMITAGE...MAURICE K GODDARD STATE PARK...NEW
WILMINGTON...SHARON...COLUMBIANA...EAST PALESTINE...EAST
ROCHESTER...GUILFORD LAKE STATE PARK...LISBON...MALVERN...MILLPORT
AND SALEM

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE WHEN THUNDERSTORMS
THREATEN.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Apr 20, 4:55 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
455 PM EDT WED APR 20 2005

OHZ041-PAZ007-013-202130-
COLUMBIANA OH-LAWRENCE PA-MERCER PA-
455 PM EDT WED APR 20 2005

...THUNDERSTORM UPDATE...

THUNDERSTORMS WILL MOVE THROUGH THE FOLLOWING COUNTIES...COLUMBIANA
IN OHIO...AND MERCER AND LAWRENCE IN PENNSYLVANIA...UNTIL ABOUT 530
PM. THE STORMS CAN BRING WIND GUSTS OVER 40 MPH PLUS HAIL.

AT 455 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 2 MILES WEST OF FARRELL....MOVING EAST
AT 45 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  FARRELL...FREDONIA...HARLANSBURG...HERMITAGE...MAURICE K GODDARD
  STATE PARK...MERCER...NEW CASTLE...NEW WILMINGTON...SHARON...
  STONEBORO...COLUMBIANA...HOMEWORTH...LEETONIA AND SALEM

KEEP AN EYE TO THE SKY. WHEN THUNDERSTORMS THREATEN...GO INSIDE A
STURDY BUILDING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 877 633 6772.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 5:42 PM EDTSevere Thunderstorm WarningPBZBeaver48 min
Apr 20, 6:09 PM EDTSevere Thunderstorm WarningPBZAllegheny, Butler66 min
Apr 20, 6:35 PM EDTSevere Thunderstorm WarningPBZWestmoreland40 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.